×

zbMATH — the first resource for mathematics

A note on representable group topologies. (English) Zbl 07273625
Bosi, Gianni (ed.) et al., Mathematical topics on representations of ordered structures and utility theory. Essays in honor of Professor Ghanshyam B. Mehta. Cham: Springer. Stud. Syst. Decis. Control 263, 171-186 (2020).
Summary: We study natural topologies in the sense of Debreu in the poset of topological group topologies on a topological group. We call this kind of topologies g-topologies. To be precise, groups admitting a non-totally disconnected g-natural topology as well as the non-totally disconnected g-topologies are identified. Moreover, the non-totally disconnected g-representable topologies as well as the total orders inducing non-totally disconnected group topologies are characterized. It is worth noting that our framework is more general than the usual one in representation theory: we assume no translation invariant properties. We also deal with some questions concerning order and topological algebra related to the semicontinuous representation property (SRP): we establish some results related to the Sorgenfrey line and SRP (some of them connected to the Proper Forcing Axiom (PFA)) and, we characterize \(\sigma \)-compact and (locally) precompact groups which satisfy SRP.
For the entire collection see [Zbl 1446.91009].
MSC:
22-XX Topological groups, Lie groups
54-XX General topology
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Alas, O.T., Tkachenko, M.G., Tkachuk, V.V., Wilson, R.G.: Connectedness and local connectedness of topological groups and extensions. Comment. Math. Univ. Carol. 40, 735-753 (1999) · Zbl 1010.54043
[2] Arhangel’skii, A., Tkachenko, M.: Topological Groups and Related Structures. Atlantis Studies in Mathematics, vol. 1. Atlantis Press, Paris; World Scientific Publishing Co., Pte. Ltd., Hackensack (2008)
[3] Baik, H., Hyungryul, S., Samperton, E.: Spaces of invariant circular orders of groups. Groups Geom. Dyn. 12(2), 721-763 (2018) · Zbl 1456.20040
[4] Baumgartner, J.E.: All \(\aleph_1\)-dense sets of reals can be isomorphic. Fundam. Math. 79(2), 101-106 (1973) · Zbl 0274.02037
[5] Birkhoff, G.: Lattice Theory, Revised. American Mathematical Society Colloquium Publications, vol. 25. American Mathematical Society, New York (1948) · Zbl 0033.10103
[6] Bridges, D.S., Metha, G.B.: Representations of Preferences Orderings. Lecture Notes in Economics and Mathematical Systems. Springer, Berlin (1995)
[7] Candeal, J.C., Indurain, E., Mehta, G.B.: Some utility theorems on inductive limits of preordered topological spaces. Bull. Aust. Math. Soc. 52, 235-246 (1995) · Zbl 0858.54009
[8] Candeal, J.C., De Miguel, J.R., Induráin, E.: Extensive measurement: continuous additive utility functions on semigroups. J. Math. Psychol. 40(4), 281-286 (1996) · Zbl 0885.92041
[9] Candeal, J.C., De Miguel, J.R., Induráin, E.: Topological additively representable semigroups. J. Math. Anal. Appl. 210, 375-389 (1997) · Zbl 0879.22002
[10] Candeal, J.C., Indurain, E., Mehta, G.B.: Order preserving functions on ordered topological vector spaces. Bull. Aust. Math. Soc. 60, 55-65 (1999) · Zbl 0938.46007
[11] Candeal, J.C., Indurain, E., Sanchis, M.: Order representability in groups and vector spaces. Expo. Math. 30, 103-123 (2012) · Zbl 1260.06006
[12] Cantor, G.: Beiträge zur Begründung der transfiniten Mengenlehre I. Math. Ann. 46, 481-512 (1895) · JFM 26.0081.01
[13] Cantor, G.: Beiträge zur Begründung der transfiniten Mengenlehre II. Math. Ann. 49, 207-246 (1897) · JFM 28.0061.08
[14] Comfort, W.W., Ross, K.A.: Pseudocompactness and uniform continuity in topological groups. Pac. J. Math. 16, 483-496 (1966) · Zbl 0214.28502
[15] Comfort, W.W., Trigos-Arrieta, F.J.: Locally pseudocompact topological groups. Topol. Appl. 62, 263-280 (1995) · Zbl 0828.22003
[16] Debreu, G.: Representation of a preference ordering by a numerical function. In: Thrall, R., Coombs, C., Davies, R. (eds.) Decision Processes. Wiley, New York (1954) · Zbl 0058.13803
[17] Debreu, G.: Continuity properties of Paretian utility. Int. Econ. Rev. 5, 285-293 (1964) · Zbl 0138.16301
[18] Dierolf, S., Schwanengel, U.: Examples of locally compact non-compact minimal topological groups. Pac. J. Math. 82, 349-355 (1979) · Zbl 0388.22002
[19] Eilenberg, S.: Ordered topological spaces. Am. J. Math. 63, 39-45 (1941) · Zbl 0024.19203
[20] Engelking, R.: General Topology. Sigma Series in Pure Mathematics, 2nd edn., vol. 6. Heldermann Verlag, Berlin (1989) · Zbl 0684.54001
[21] Fuchs, L.: Partially Ordered Algebraical Systems. Pergamon Press, Oxford (1963) · Zbl 0137.02001
[22] Glass, A.M.W.: Partially Ordered Groups. Series in Algebra, vol. 7. World Scientific, Singapore (1999)
[23] Glass, A.M.W., Marra, V.: Embedding finitely generated Abelian lattice-ordered groups: Highman’s theorem and a realisation of \(\pi \). J. Lond. Math. Soc. 68, 545-562 (2003) · Zbl 1067.06012
[24] Glass, A.M.W., Macintyre, A., Point, F.: Free Abelian lattice-ordered groups. Ann. Pure Appl. Logic 134, 265-283 (2005) · Zbl 1066.06010
[25] Gruenhage, G.: Cosmicity of cometrizable spaces. Trans. Am. Math. Soc. 313, 301-315 (1989) · Zbl 0667.54012
[26] Hahn, H.: Über die nichtarchimedischen Größensysteme. Sitzungber. K. Akad. der Wiss. Wien. Math. Nat. Kl. (Wien. Ber.) 116, 601-655 (1907) · JFM 38.0501.01
[27] Herrlich, H.: Ordnungsfähigkeit total-diskontinuierlicher Räume. Math. Ann. 159, 77-80 (1965) · Zbl 0136.19804
[28] Hölder, O.: Die Axiome der Quantität und die Lehre vom Mass. Leipz. Berichte Math. Phys. C1(53), 1-64 (1901) · JFM 32.0079.01
[29] Iseki, K.: On simple ordered groups. Port. Math. 10(2), 85-88 (1951) · Zbl 0043.03103
[30] Juhász, I.: Cardinal Functions in Topology-Ten Years Later. Mathematical Centre Tracts, 2nd edn., vol. 123. Mathematisch Centrum, Amsterdam (1980) · Zbl 0479.54001
[31] Manara, C., Marra, V., Mundici, D.: Lattice-ordered Abelian groups and Schauder bases of unimodular fans. Trans. Am. Math. Soc. 359, 1593-1604 (2007) · Zbl 1118.06009
[32] Mehta, G.B., Monteiro, P.K.: Infinite dimensional utility representation theorems. Econ. Lett. 53, 169-173 (1996) · Zbl 0897.90017
[33] Monteiro, P.K.: Some results on the existence of utility functions on path connected spaces. J. Math. Econ. 16, 147-156 (1987) · Zbl 0642.90018
[34] Montgomery, D.: Connected one dimensional groups. Ann. Math. 40(1), 195-204 (1948) · Zbl 0030.01001
[35] Nachbin, L.: Topology and Order. Van Nostrand Reinhold, New York (1965) · Zbl 0131.37903
[36] Nyikos, P.J., Reichel, H.-C.: Topologically orderable groups. Gen. Topol. Appl. 5(3), 195-204 (1975) · Zbl 0302.22003
[37] Shafer, W.: Representations of Preorders on Normed Spaces. University of Southern California (1984)
[38] Tkachenko, M.G., Villegas-Silva, L.: Refining connected topological group topologies on Abelian torsion groups. Topol. Appl. 84, 77-90 (1998) · Zbl 0930.54030
[39] Uspenskij, V.V.: On the Suslin number of subgroups of products of countable groups, 23rd winter school on abstract analysis (Lhota and Rohanovem, 1995; Poděbrady, 1995). Acta Univ. Carol. Math. Phys. 36, 85-87 (1995)
[40] Venkataraman, M., Rajagopalan, M., Soundararajan, T.: Orderable topological spaces. Gen. Topol. Appl. 2, 1- · Zbl 0238.54029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.